Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 23, 2021, 6:07 PM EDT for DeKalb County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 6:07 PM EDT (22:07 UTC)
- Expired
- Jul 23, 2021, 6:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969
WWUS82 KFFC 232207
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
607 PM EDT Fri Jul 23 2021
GAZ033-045-232245-
North Fulton GA-DeKalb GA-
607 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND WESTERN DEKALB
COUNTIES UNTIL 645 PM EDT...
At 606 PM EDT...a strong thunderstorm was previously over Grant Park-
Zoo Atlanta, or over Atlanta causing heavy rainfall. This storm was
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Candler-Mcafee, Grant Park-Zoo Atlanta, Belvedere Park,
Lakewood Park, Sweet Auburn, Turner Field, Gresham Park, Little Five
Points, Kirkwood and Panthersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3373 8426 3366 8434 3372 8444 3378 8437
TIME...MOT...LOC 2206Z 120DEG 1KT 3373 8436
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:31 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 23, 3:31 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT Fri Jul 23 2021 .SHORT TERM /Tonight through Saturday Night/... Fairly ambiguous pattern influencing the region through the next 36 hours. Upper ridge over the southern plains builds eastward into the southeastern U.S., but not strong enough to completely suppress convection over the forecast area. Weak upper low that was displaced by the expanding ridge off of the SC/GA/FL coast meanders around that area and takes on increasingly tropical characteristics. Models keep it far enough south and east to have little direct influence on our weather. However, gradient that sets up between this system and high pressure, both surface and aloft, to the north of the area drags some drier air down the lee of the Appalachians into the southern portion of the forecast area, shifting the better coverage of convection back north. This coverage still looks to be scattered in nature. 20 .LONG TERM /Sunday through Friday/... Our slight drying pattern will continue through Monday evening as a large upper ridge stretching across much of the southern CONUS brings subsistence to the region. Although the trend will be drier than we have seen lately summer time diurnally driven PoPs will still be possible given the ample moisture trapped under the ridge. Monday evening the eastern part of the ridge breaks down as a trough digs across the eastern CONUS. Simultaneously, at the surface, a front will move southward through the Appalachians. This front will be the focus of increase precipitation chances across northern GA Monday night into Tuesday. After that N to NW flow aloft takes hold. This will allow a as series of shortwaves to move across the area as the surface front lingers across the FA. This will increase rain chances area wide each afternoon through the end of the week. Who will get the majority of the rainfall will be dependent on the where the surface front ends up and the strength of each shortwave. Long term guidance continues to show a tropical low becoming slightly better SE of the FA in the Atlantic. Right now all models suggest that the low will weaken and head west into FL with maybe some increased rain chances in south GA. Timing and strengthening of the low differ model to model so for now we will keep our eye on the storm with no headlines needed. 28 && .AVIATION... 18Z Update... VFR conditions predominate across the majority of the forecast area, outside of isolated to scattered convection, through 00Z/06Z. MVFR or lower visibilities expected to become somewhat widespread again 06Z through around 14Z. Although best coverage of convection will be across central Georgia resulting in TEMPO TSRA for KCSG & KMCN, enough development just southeast of the Atlanta metro area to put the VCSH back into the metro area TAFs for this afternoon. Will need to keep an eye on development for possible TEMPO TSRA. Northwest to northeast winds 3-6kt become light (3kt or less) and variable after 00Z. Winds increase back into the 3-6kt range out of the east after 12Z. //ATL Confidence...18Z Update... Medium all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 71 91 / 30 30 10 20 Atlanta 72 90 71 91 / 20 30 10 20 Blairsville 66 85 66 85 / 20 40 20 40 Cartersville 71 91 71 92 / 10 30 10 30 Columbus 73 93 72 93 / 30 30 10 20 Gainesville 71 88 71 90 / 20 40 20 30 Macon 72 94 70 95 / 20 20 10 10 Rome 71 93 72 93 / 10 20 10 30 Peachtree City 71 90 71 91 / 20 30 10 20 Vidalia 72 92 70 93 / 20 10 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....28 AVIATION...20
Hazardous weather outlook, Jul 23, 11:26 AM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1126 AM EDT Fri Jul 23 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1126 AM EDT Fri Jul 23 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms could become strong and capable of producing very heavy rain, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are possible across north and central Georgia Saturday through Thursday...mainly in the afternoon and evening. A few storms could become strong and capable of producing locally heavy rain heavy rain... gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 23, 3:36 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
336 PM EDT Fri Jul 23 2021
GAZ071-072-232000-
Monroe GA-Jones GA-
336 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONROE AND NORTHWESTERN
JONES COUNTIES UNTIL 400 PM EDT...
At 335 PM EDT...a strong thunderstorm was over Jarrell Plantation, or
10 miles west of Gray. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Plant Scherer, Jarrell Plantation and Dames Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3309 8383 3313 8368 3295 8358 3293 8370
3295 8371 3295 8373 3294 8373 3292 8376
3292 8377
TIME...MOT...LOC 1935Z 234DEG 0KT 3304 8371Special weather statement, Jul 23, 4:12 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Fri Jul 23 2021
GAZ014-022-232045-
Dawson GA-Forsyth GA-
412 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON AND
NORTHWESTERN FORSYTH COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT...a strong thunderstorm was over Dougherty, or near
Dawsonville...moving south at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dawsonville, Dougherty, Matt, Silver City, Coal Mountain and
Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3443 8401 3442 8399 3431 8398 3423 8412
3432 8424 3444 8417
TIME...MOT...LOC 2011Z 006DEG 5KT 3438 8411
WIND...50MPHSpecial weather statement, Jul 23, 5:11 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Fri Jul 23 2021
GAZ033-045-232145-
North Fulton GA-DeKalb GA-
511 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND SOUTHWESTERN
DEKALB COUNTIES UNTIL 545 PM EDT...
At 511 PM EDT...a strong thunderstorm was over Grant Park-Zoo
Atlanta, or near Atlanta. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Avondale Estates, Grant Park-Zoo Atlanta, Belvedere
Park, Candler-Mcafee, Druid Hills, West End, Sweet Auburn, Turner
Field, Kirkwood, Lakewood Park, Panthersville, East Lake, Gresham
Park and Little Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3376 8444 3379 8431 3372 8420 3365 8425
3365 8435 3366 8436 3367 8439
TIME...MOT...LOC 2111Z 324DEG 3KT 3371 8435
WIND...40MPHSpecial weather statement, Jul 23, 5:51 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Fri Jul 23 2021
GAZ033-045-232215-
North Fulton GA-DeKalb GA-
551 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHWESTERN
DEKALB COUNTIES UNTIL 615 PM EDT...
At 551 PM EDT...a strong thunderstorm was over North Atlanta, or near
Decatur. This storm was nearly stationary.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, Chamblee, Doraville, Clarkston,
North Decatur, North Atlanta, North Druid Hills, Druid Hills, Tucker,
Virginia Highland, Piedmont Park, Scottdale, Brookhaven and La Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3390 8426 3379 8423 3377 8438 3383 8441
3388 8439
TIME...MOT...LOC 2151Z 085DEG 2KT 3384 8432
HAIL...0.25IN
WIND...40MPHLocal storm report, Jul 23, 6:03 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG HUBER 32.70N 83.54W
07/23/2021 TWIGGS GA 911 CALL CENTER
TREE DOWN ACROSS ROADWAY ALONG HWY 129.
&&
EVENT NUMBER FFC2100448
LUSKSpecial weather statement, Jul 23, 6:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
607 PM EDT Fri Jul 23 2021
GAZ033-045-232245-
North Fulton GA-DeKalb GA-
607 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND WESTERN DEKALB
COUNTIES UNTIL 645 PM EDT...
At 606 PM EDT...a strong thunderstorm was previously over Grant Park-
Zoo Atlanta, or over Atlanta causing heavy rainfall. This storm was
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Candler-Mcafee, Grant Park-Zoo Atlanta, Belvedere Park,
Lakewood Park, Sweet Auburn, Turner Field, Gresham Park, Little Five
Points, Kirkwood and Panthersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3373 8426 3366 8434 3372 8444 3378 8437
TIME...MOT...LOC 2206Z 120DEG 1KT 3373 8436The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:59 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Jul 23, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 42 min |
| Jul 23, 1:58 PM EDT | Special Weather Statement | FFC | Houston | 32 min |
| Jul 23, 2:29 PM EDT | Special Weather Statement | FFC | Dooly | 31 min |
| Jul 23, 2:33 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Jul 23, 2:56 PM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Jul 23, 3:36 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Jul 23, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 41 min |
| Jul 23, 4:12 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Jul 23, 5:11 PM EDT | Special Weather Statement | FFC | DeKalb | 34 min |
| Jul 23, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 34 min |
| Jul 23, 5:51 PM EDT | Special Weather Statement | FFC | DeKalb | 24 min |
| Jul 23, 6:10 PM EDT | Special Weather Statement | FFC | Forsyth | 35 min |
| Jul 23, 6:22 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 4 hr |
| Jul 23, 6:46 PM EDT | Flash Flood Warning | FFC | DeKalb | 4 hr |
| Jul 23, 7:01 PM EDT | River Flood Warning | FFC | DeKalb | 96 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.